Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 28, 2001, 2:55 AM CDT for Cass County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2001, 2:55 AM CDT (07:55 UTC)
- Expired
- May 28, 2001, 3:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Cass County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 280757 SVRSHV TXC067-280845- /NEW.KSHV.SV.W.0131.280755-280845/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 255 AM CDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS * UNTIL 345 AM CDT * AT 255 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS THAT WILL MOVE EASTWARD ACROSS CASS COUNTY...AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER LINDEN AT 315 AM CDT OVER ATLANTA AT 325 AM CDT THIS LINE OF STORMS WILL LIKELY PRODUCE WIND DAMAGE TO TREES...POWER LINES...AND BUILDINGS. TAKE COVER...NOW! REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS UNTIL 345 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:20 AM CDT, 35 minutes earlier.
Area forecast discussion, May 28, 2:20 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 220 AM CDT MON MAY 28 2001 MASSIVE MCS DEVELOPED ACROSS OK...PRODUCING AREAS OF DAMAGING WINDS NEARLY STATEWIDE. PRESENTLY...THIS ACTIVITY BEARING DOWN INTO NW SECTIONS OF REGION. SOME ACTIVITY MAY HAVE TROUBLE REACHING SOUTHERN PORTIONS OF AREA AS LOW LEVEL WINDS BECOME MORE SOUTHWESTERLY... CUTTING MOISTURE OUT OF EAST TX. OUTFLOW BOUNDARIES PROVIDE LOTS OF OPPORTUNITIES FOR CONVECTIVE REDEVELOPMENT MONDAY AFTERNOON. INSTABILITES NEARLY AS HIGH...BUT LOW LEVEL VEERING NOT AS DRAMATIC. DEEP CLOSED LOW OVER GREAT LAKES OPENS UP...BUT IS REPLACED BY DEEPER CLOSED LOW REDEVELOPING OVER SOUTHERN NEW ENGLAND. THIS SHOULD REINFORCE LOW LEVEL SOUTHERLY FLOW OUT OF GULF AND ALLOW NW FLOW ALOFT TO CONTINUE AS WELL. FOCUSING WARM FRONT WILL PULL TO THE NORTH AND EAST IN RESPONSE TO UPPER LOW REFORMING...KEEP SOUTH PORTIONS IN SLIGHT CHANCE REST OF PERIOD...BEST POPS IN SOUTH AR AS MCS DEVELOPMENT MAY REAPPEAR ACROSS OK TONIGHT...AND EVEN POSSIBLY TUESDAY NIGHT. DAYTIME HIGH GRADIENT WILL LIKELY INCREASE AS DRYING PORTIONS OF EAST TX SHOULD ALOW FOR 90 DEGREE READINGS NEXT FEW DAYS. MUST WRAP UP ZONE PACKAGE SOON AND SHIFT ATTENTION TO SEVERE WEATHER THREAT. SHV 87/70/89/68 4233 MLU 85/70/87/70 5343 TXK 86/70/86/68 3454 TYR 89/71/90/72 3222 LFK 91/71/91/73 3222 VII .SHV...NONE.
In the hours before
Local storm report, May 27, 10:24 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT SUN MAY 27 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0955 PM EAGLETOWN OK 2.75 INCH HAIL
05/27/01 MCCURTAIN SOUTHEAST OF
EAGLETOWN...ONE HALF MILE
FROM STATE LINE. HAIL
SMASHED A WINDSHIELD OUT
OF A MOTORIST/S CAR.
REPORTED BY PUBLIC.Local storm report, May 27, 10:43 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION.m...
1015 PM HORATIO AR 1.75 INCH HAIL
05/27/01 SEVIER REPORTED BY LAW
ENFORCEMENT.Local storm report, May 27, 11:09 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1025 PM HORATIO AR 4.50 INCH HAIL
05/27/01 SEVIER REPORTED BY LAW ENFORCEMENT.
NUMEROUS WINDSHIELDS WERE
BROKEN.
1030 PM CENTRAL AR 60 MPH TSTM GUST
05/27/01 SEVIER REPORTED BY STORM SPOTTER.
1030 PM CENTRAL AR 1.75 INCH HAIL
05/27/01 |SEVIER REPORTED BY STORM SPOTTER.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 60 min |
| May 28, 1:49 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Wood | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.